Remote Access Electronic Research Announcements

Electronic Research Announcements

ISSN 1079-6762



On the cut point conjecture

Author: G. A. Swarup
Journal: Electron. Res. Announc. Amer. Math. Soc. 2 (1996), 98-100
MSC (1991): Primary 20F32; Secondary 20J05, 57M40
MathSciNet review: 1412948
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We sketch a proof of the fact that the Gromov boundary of a hyperbolic group does not have a global cut point if it is connected. This implies, by a theorem of Bestvina and Mess, that the boundary is locally connected if it is connected.

References [Enhancements On Off] (What's this?)

  • 1. M. Bestvina and M. Feighn, Bounding the complexity of simplicial actions on trees, Inv. Math. 103 (1993), 449--469. MR 92c:20044
  • 2. ------, Stable actions of groups on real trees, Inv. Math. 121 (1995), 287-361. MR 96h:20056
  • 3. M. Bestvina and G. Mess, The boundary of negatively curved groups, J. Amer. Math. Soc. 4 (1991), 469--481. MR 93j:20076
  • 4. B. H. Bowditch, Treelike structures arising from continua and convergence groups, Preprint (1995).
  • 5. ------, Boundaries of strongly accessible groups, Preprint (1996).
  • 6. ------, Group actions on trees and dendrons, Preprint (1995).
  • 7. ------, Cut points and canonical splittings of hyperbolic groups, Preprint (1995).
  • 8. W. Grosso, Unpublished manuscript, Berkeley (1995).
  • 9. G. Levitt, Nonnesting actions on real trees, Preprint (1996).
  • 10. G. P. Scott and G. A. Swarup, An algebraic annulus theorem, Preprint (1995).

Similar Articles

Retrieve articles in Electronic Research Announcements of the American Mathematical Society with MSC (1991): 20F32, 20J05, 57M40

Retrieve articles in all journals with MSC (1991): 20F32, 20J05, 57M40

Additional Information

G. A. Swarup
Affiliation: The University of Melbourne, Parkville, 3052, Victoria, Australia

Keywords: Gromov hyperbolic group, Gromov boundary, cut point, local connectedness, dendrite, R-tree
Received by editor(s): June 4, 1996
Dedicated: Dedicated to John Stallings on his $60$th birthday
Communicated by: Walter Neumann
Article copyright: © Copyright 1996 American Mathematical Society

American Mathematical Society